Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
plaquenil a diuretic?
Watch this 
View More Posts Ignore
does anyone know if plaquenil is a diuretic in any way? i've been on it for almost a month (along with prednisone, 10 mg a day) and i have been (pardon me) peeing so much more lately....my bladder fills up really quickly and i just gotta go. if its not the plaquenil then what could it be? i dont have any pain or anything, just peeing a lot more than usual...

thanks!
Posted on 09/20/08, 04:07 am
5 Replies Add Your Reply
Reminder: This is a support group for Lupus. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 09/20/08  6:00am
" I have the same problem. I've been on 400mg of plaquenil and 50mg of prednisolone for 2 months now and I drink and pee sooooo much! Doc says not to worry about it, that it's probably the prednisolone, I never considered it could be the plaquenil too. I've got low potassium levels now because I go so often and have to eat lots of bananas and tomatoes so keep topped up on those! "
View More Posts Ignore
Reply #2 - 09/20/08  7:47am
" well thanks, at least i know its not me, haha! is the plaquenil helping you? how long did it take to kick in to where it helped? i've been on it just a month and so far it hasnt done anything, just the prednisone has made me feel better and now that they lowered me down to 10mg of pred. a day i can tell the plaq. hasnt kicked in yet. "
View More Posts Ignore
Reply #3 - 09/20/08  11:02am
" I've noticed a big reduction in my fatigue over the last three days which I presume is the plaquenil. Before then it seemed to make absolutely no difference whatsoever (although my nails and hair seemed to grow quicker?!). But it could be the methotrexate (took for 6 weeks and stopped last week) or mycophenolate (started last week) starting to kick in. I also started a gentle yoga class three days ago - I know exercise is meant to help with the fatigue but I can't believe 2 one hour sessions of beginners yoga could make that much difference!! Before now prednisolone was the only thing that made a difference to my symptoms too, I was on 60mg daily for 4 weeks and as soon as I tapered below 50mg my imflammation, pain and rash went crazy again. Stick with the plaquenil - everyone I've spoken to says you need to give it at least 6-12 weeks. Good luck! "
View More Posts Ignore
Reply #4 - 09/20/08  3:06pm
" I am also on Plaquenil 400mg and I was on 10mg of prednisone but i'm not on the prednisone anymore. When I was on the prednisone I had the same problem with peeing and all i did was pee and eat cause the prednisone made it that way. Now that I am only on the Plaquenil I don't have that Problem. Its not the Plaquinel its the Prednisone. Hope that this helps. "
View More Posts Ignore
Reply #5 - 09/20/08  3:37pm
" I am on plaquenil and I done have pee problems. I think it is probably the pred. that is causing the problem. I hope the plaquenil starts to work for you. Remember is can take 1 to 3 months to fully kick in. And, dont miss your doses. I made the mistake of taking half my dose for a few days and caused a flare up.
Melissa "

Add Your Reply
Advertisement


More From Around the Web